Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Coding the principal character formula for affine Kac-Moody lie algebras


Author: M. K. Bos
Journal: Math. Comp. 72 (2003), 2001-2012
MSC (2000): Primary 17B67, 17B10
DOI: https://doi.org/10.1090/S0025-5718-03-01577-1
Published electronically: May 23, 2003
MathSciNet review: 1986818
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an algorithm for computing the principal character for affine Lie algebras is discussed and presented. The principal characters discovered using this program are given and/or proven. Results include level 2 and 3 character formulas in $A_{2n-1}^{(2)}$ and the sole existence of the Rogers-Ramanujan products in $A_1^{(1)}$, $A_2^{(1)}$, $A_2^{(2)}$, $C_3^{(1)}$, $F_4^{(1)}$, $G_2^{(1)}$, $A_7^{(2)}$.


References [Enhancements On Off] (What's this?)

  • 1. G. E. Andrews, The theory of partitions, in ``Encyclopedia of Mathematics and Its Applications'' (G. C. Rota, Ed.), Vol. 2, Addison-Wesley, Reading, Mass., 1976. MR 58:27738
  • 2. M. K. Bos and K. C. Misra, Level Two Representations of $A_7^{(2)}$, Communications in Algebra 22 (1994), 3965-3983. MR 95d:17024
  • 3. S. Capparelli, On some representations of twisted affine Lie algebras and combinatorial identities, J. Algebra 154 (1993), 335-355. MR 94d:17031
  • 4. V. Kac, Infinite dimensional Lie algebras (3rd ed.), Cambridge Univ. Press, Cambridge, 1990. MR 92k:17038
  • 5. J. Lepowsky and R. L. Wilson, Construction of the affine Lie algebra $A_1^{(1)}$, Comm. Math. Phys. 62 (1978), 43-53. MR 58:28089
  • 6. J. Lepowsky and R. L. Wilson, A Lie-theoretic interpretation and proof of the Rogers-Ramanujan identities, Adv. in Math. 45 (1982), 21-72. MR 84d:05021
  • 7. J. Lepowsky and R. L. Wilson, The structure of standard modules. I. Universal algebras and the Rogers-Ramanujan identities, Invent. Math 77 (1984), 199-290. MR 85m:17008
  • 8. M. Mandia, Structure of the level one standard modules for the affine Lie algebras $B_l^{(1)}$, $F_4^{(1)}$, and $G_2^{(1)}$, Mem. Amer. Math. Soc. 362 (1987). MR 88h:17023
  • 9. A. Meurman and M. Primc, Annihilating ideals of standard modules of $sl(2, \textbf{C})$ and combinatorial identities, Adv. in Math. 64 (1987), 177-240. MR 89c:17031
  • 10. K. C. Misra, Specialized characters for affine Lie algebras and the Rogers-Ramanujan identities, in ``Ramanujan revisited'' (G. E. Andrews, et al., Ed), Academic Press, Inc., (1988). MR 89e:17019
  • 11. K. C. Misra, Structure of certain standard modules for $A_n^{(1)}$ and the Rogers-Ramanujan identities, J. Algebra 88 (1984), 196-227. MR 85i:17018
  • 12. K. C. Misra, Structure of some standard modules for $C_n^{(1)}$, J. Algebra 90 (1984), 385-409. MR 86h:17021
  • 13. J. Stembridge, SF, posets, coxeter, and weyl, http://www.math.lsa.umich.edu/ jrs/maple. html#coxeter. Accessed last on 19 July 1999.
  • 14. C. Xie, Structure of the level two standard modules for the affine Lie algebra $A_2^{(2)}$, Comm. Algebra 18 (1990), 2397-2401. MR 91i:17039

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 17B67, 17B10

Retrieve articles in all journals with MSC (2000): 17B67, 17B10


Additional Information

M. K. Bos
Affiliation: Department of Mathematics, St. Lawrence University, Canton, New York 13617
Email: mbos@stlawu.edu

DOI: https://doi.org/10.1090/S0025-5718-03-01577-1
Keywords: Affine Lie algebra, principal character
Received by editor(s): October 3, 1999
Received by editor(s) in revised form: March 27, 2002
Published electronically: May 23, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society